Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On Sizdon. How long should the medication be taken?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Hello my Wife is on Sizdon since 3 yrs
I came to know about the problem she had after 1 yf of marriage life.. Can you please help me.. usually how many years medication should continue for such mood swing issue
Posted Tue, 11 Jun 2013 in General Health
Answered by Dr. Omer 10 hours later

Thanks for your query.

I am really sorry to hear about your spouse.

As you have said your wife,31 year old, taking sizdon after her mother death.

Depression is a genetic disease.

When ever your dearest people die , people go into depressive shock usually for a month or so, but if that grief continues with depression , seeing her mother in dreams points to a disease known as POST TRAUMATIC STRESS DISODER(PTSD) , more common in depression

PTSD ususlly requires treatment for a year after the death of a close relative which includes SSRI(flouxetene...) with detailed psychiatric counselling+ behavior therapy

Sizdon is risperidone , atypical antipsychotic , good efficacy in PTSD but has more side effects and should not be used for 6 months to a year

You need to take her to a psychiatrist to streamline her treatment , she needs counselling more than antidepressants.

Hope this helps.

Take care,

Above answer was peer-reviewed by
Follow-up: On Sizdon. How long should the medication be taken? 7 hours later
Thanks for the detailed response, actually sizdon along with Weniz SR 75 are the 2 drugs prescribed from a psychiatrist. Which my wife seeing since 3 years from now.
Doctor also consell her every 3months. I am just worried as she is taking these medicine since 3 yrs and still no sign of stopping the medicine. I see the anger has been controlled a lot. But she always keep silent dont socialize much and most sad thing is, seem to have lost her confidence.

Please advice
Answered by Dr. Omer 8 hours later
Hello again,

As you have told that your wife is taking 2 antidepressants that is (venlafaxine/risperidone) with psychiatric counseling, worried about the outcome, and prolonged medication use.

Depression causes social cut off, silent / aggressive behavior, sleep/appetite problems

Depression can be lessened but can never be finished as it is a normal response in human body is to cope with it, but your wife can’t cope with it as depression(moderate-severe) is in genes.

The best doctor of your wife is not a psychiatrist, but its YOU WHO CAN TREAT HER BETTER THAN ANY ONE ELSE.

Observe her , change her mood when she is down by talking about other things, get her busy in activities she likes, talk on every topic , discuss about depression, good sexual life and she will be easily taken off her medication.

I would suggest that counseling with psychiatrist, your education about depression and its treatment are the key to improve your spouse mental health.

In severe resistant cases electric therapy known as ECT (Electroconvulsive therapy) is required.

You need to talk to her psychiatrist to stop venlafaxine (causes increase blood pressure) and risperidone( NMS) and start a low dose single SSRI, that will have a better effect.

Hope this helps.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor